[123I]FP-CIT SPET imaging in drug-induced Parkinsonism

Michele Tinazzi, Sarah Ottaviani, Ioannis U. Isaias, Isabella Pasquin, Maria Steinmayr, Claudio Vampini, Manuela Pilleri, Giuseppe Moretto, Antonio Fiaschi, Nicola Smania, Piergiorgio Giorgetti, Angelo Antonini

Research output: Contribution to journalArticlepeer-review

Abstract

We assessed the status of dopamine nerve terminals in patients treated with dopamine receptor blocking agents (DRBAs) who had developed drug-induced parkinsonism (DIP). We performed [123I]FP-CIT SPET in 32 consecutive patients who were on DRBAs for at least 6 months and developed extrapyramidal signs. The UPDRS-III was used to assess clinical severity. Twenty-six age- and sex-matched healthy subjects served as control group. Putamen [123I]FP-CIT SPET binding was reduced in 14 and normal in the remaining 18 patients. There was no difference between the two groups for age, duration of DRBAs treatment, UPDRS III, tremor, rigidity, and bradykinesia subscores for upper and lower limbs. Conversely, symmetry of parkinsonian signs and presence bucco-linguo-masticatory dyskinesias were more frequent in individuals with normal tracer binding. Imaging of the dopamine transporter may help to identify subjects with DIP secondary to a loss of dopamine nerve terminals.

Original languageEnglish
Pages (from-to)1825-1829
Number of pages5
JournalMovement Disorders
Volume23
Issue number13
DOIs
Publication statusPublished - Oct 15 2008

Keywords

  • [I]FP-CIT SPET
  • Dopamine transporter
  • Drug-induced parkinsonism
  • Parkinson's disease

ASJC Scopus subject areas

  • Clinical Neurology
  • Neurology
  • Medicine(all)

Fingerprint Dive into the research topics of '[123I]FP-CIT SPET imaging in drug-induced Parkinsonism'. Together they form a unique fingerprint.

Cite this